MAUDE Adverse Event Report: CIRCA SCIENTIFIC S-CATH ESOPHAGEAL TEMPERATURE PROBE

CIRCA SCIENTIFIC S-CATH ESOPHAGEAL TEMPERATURE PROBE
Model Number CS-2001
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No specific testing could be performed on the complaint probe as it had been discarded by the hospital.A probe from released stock was evaluated by visual inspection and dimensional measurement.The tip is rounded and smooth with no defects observed.Probe and stylet dimensions were measured and all were within specification.Stylet was fully inserted and probe was flexible with no indication of undue stiffness.A review of probe specifications and engineering changes show no changes to the probe materials, diameters, thickness, etc.Based on evaluation of sample from released stock and engineering change review, there is no product change or defect that would attribute to the esophageal perforation.Cleveland clinic communicated that the situation was likely due to unusual finding of patient's esophagus.Physician has seen the images taken during the procedure and said that the esophagus appeared to have an folds in the esophagus.It was described in a way to indicate that this was an unusual finding.Patient may also have had a double lumen.
 
Event or Problem Description
Esophageal perforation.Patient underwent surgery and was treated with an esophageal stent.Esophagus had two holes, described by physician as being about 8f as if the probe had gone out of the esophagus and then back into the esophagus.Circa used to monitor temperature during a cardiac ablation procedure about 2 weeks prior.There was no thermal injury to the esophagus.

Brand Name
S-CATH ESOPHAGEAL TEMPERATURE PROBE
Common Device Name
ESOPHAGEAL TEMPERATURE PROBE
Manufacturer (Section D)
CIRCA SCIENTIFIC
14 inverness drive east
suite h-136
englewood CO 80112
MDR Report Key9578687
Report Number3009437315-2020-00001
Device Sequence Number13535112
Product Code FLL
UDI-Device Identifier10860237000207
UDI-Public10860237000207
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2001
Device Catalogue NumberCS-2001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;